Jump to content
CrazyBoards.org

Having trouble getting out of the house


Recommended Posts

I take lithium and Wellbutrin. The Wellbutrin finally got me out of bed, but now I can't get out of the house. Its almost as if I am getting agoraphobic but there's not a whole lot of anxiety associated. Or is it still depression? I just can't get myself in the shower or force myself to walk out the front door and get in the car and go!

Link to comment
Share on other sites

I know how you feel... I'm actually going through that same thing right now, sort of.  I stayed in bed forever and now can't even find it in me to shower, make myself look semi-presentable, and just go out!  I keep telling my best friend that i am just not feeling well and must be coming down with a cold or something and that I am not in the mood for anyone to come over, either.... I dont know...

All  do know is that neither of us are in healthy patterns right now....

sorry I can't be of more help, but just know that u are not alone.

~Ophelia

Link to comment
Share on other sites

I just can't get myself in the shower or force myself to walk out the front door and get in the car and go!

It sounds more like depression to me, too. What form and dosage Wellbutrin are you taking, and for how long?

Greeny

Link to comment
Share on other sites

It sounds more like depression to me, too. What form and dosage Wellbutrin are you taking, and for how long?

Hi Greeny,

I'm taking 150 mgs of generic bupropion (Wellbutrin) and have taken it for a month now. Before that, I tried Effexor 150 after a few years off it and it did nothing this time. I can tell the Wellbutrin is helping somewhat. Do you think I should ask for the name brand and a higher dose?

I have asked my pdoc for a tiny bit of a stimulant because I have ADHD, but he won't give any stimulants to Bipolars. I think I need it. I'm going to get a new pdoc in the coming weeks, I think.  But it's scary to change. I've run into so many quacks.  B)

Link to comment
Share on other sites

i had that before i started seroquel. i eventually attributed it to high anxiety that i just separate myself from, (i rarely exist inside my own body when i'm anxious). there's omg, i can't get out of the house, which is my anxiety, and then there's i really don't want to go outside because i'm sick of life, which is my depression.

there were a few things i did. note, these are only stopgaps until the underlying problem gets fixed, i still ended up in hospital. i slapped myself in the face or on the legs to make myself do stuff like shower. then i would open the front door, go back inside and then RUN out slamming the door on the way back out. then rest in the car. during the day i would stab myself with pens to shock me into going about being "normal". hahahaha.

hope things can sort themselves out.

Link to comment
Share on other sites

I tend to skip over descriptions of Lithium in general (just a bad association--I've never taken it). I do take Wellbutrin. I know others have, but I have never seen a difference between the generic and the regular.

As for the dosage, 150 seems low. I did well on 2x100s and I'm doing better on 2x 200s.

And despite my aversion of Lithium information (okay, I'm slightly phobic <g>), I thought I heard that it makes you tired or slow?

Lastly, my pdoc just recently added Provigil to my Wellbutrin because I am just super edgy-cranky and want to scream all the time. He gave me many options and said I could take any of them (sometimes he just guides a little too loosely). When he said the Provigil might make me more focused, less agitated and (my fave) might give that extra boost to actually *want* to do things, I jumped on it.

I was originally going to give the Provigil a week but at the time I was deluded (day one - middle of day) and thought I was gonna escape the horrid Effexor withdrawal symptoms. So for now, I'll give it two weeks because I'm a bit of a mess due to the withdrawals.

On the bipolar thing (okay, the last one wasn't the last), my tdoc suggested that I might be bipolar in our last session but it was an offhand comment and not a focused discussion. I'm not sure what my pdoc believes. I don't know if I want to know. oh well.

Last, last last..you might want to do a little research and see if there's something that would substantiate using one of the ADHD meds with a bp dx. I'll help if you want, I love research ;)

Ruins

ps How'd your filing spree go?

Link to comment
Share on other sites

Hi Mellow Yellow, I'm also on Wellbutrin.  I took 150 mg. SR for a couple of weeks, and felt significantly better when I upped the dose to 300.  You might ask your doctor about doing that.  As far as the not wanting to go out thing, I still have it, but at least now I do get out of bed, (even make the bed most of the time). I'm starting to eat less and lose weight (miracle in itself), and am feeling better in general. I still have a long way to go, but I've noticed that if I skip that extra afternoon dose of Wellbutrin I start falling back to my old ways really, really fast.  Be sure to ask your doctor before you up the dose though.  There might be some reason he has you on only 150 mg.  Also, I'm taking the generic brand and it seems to work well, and of course it's cheaper.

Link to comment
Share on other sites

Guest PinkToo2grrl

I've noticed that if I skip that extra afternoon dose of Wellbutrin I start falling back to my old ways really, really fast. 

So, you take 150mg AM, and 150mg PM?  I just upped from 75mg (which sent me for a loop initially) to 150mg, and I am tolerating it well, but so far still no motivation, of course it has only been two days at this dose.  What I am wondering is if the PM dose interferes with your sleep at all?  I would worry about something activating in the afternoon, because yesterday, i took my meds late (@11am, rather than 6am) and I definately had troubles getting to sleep. (I'm also taking generic SR). 

Link to comment
Share on other sites

IAs for the dosage, 150 seems low. I did well on 2x100s and I'm doing better on 2x 200s.

....

And despite my aversion of Lithium information (okay, I'm slightly phobic <g>), I thought I heard that it makes you tired or slow?

Hi Ruins!

Hey, thanks for remembering about my "filing spree." Actually, I didn't do any filing yet. I did what one person suggested and put all the papers in a box and hid them in the closet. (Was that you?)

Yes Lithium is probably making me dragged out. I never thought of that!! Oh well, I can't take any Depakote, Geodon, Tegretol, or Seroquel anymore so I guess I'm stuck with feeling dragged out. I will ask for the Wellbutrin increase, though, thanks!

I never heard of Provigil and I'm sure my pdoc who went to school 40 years ago doesn't use it.  I cannot just try any meds I want anymore because I have to consider cost.  When I was single and on Medicaid it was easy, but not now. Maybe I can convince a new pdoc, whenever I get off my duff to find one, to give me a little ADHD meds.

Very best to you and thanx for the suggestions!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...